| Model Number |
1012272-20 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and tortuous lesion in the left anterior descending (lad).A 2.5x20mm trek rx balloon dilatation catheter (bdc) was prepared with no noted issues and advanced to the lesion through slight resistance; however, during the third inflation the balloon was noted to rupture at nominal pressure [8atms].Therefore, the bdc was replaced with a 3.0x15mm non-abbott bdc and the lesion was treated with a non-abbott and xience stent.There were no adverse patient effects nor clinically significant delay in procedure reported.No additional information was provided.
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation or during the first two inflations, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily tortuous and heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during the third inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.